It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-03-2005, 10:22 AM   #1
Member
(female)
 
Join Date: Sep 2003
Posts: 60
Emeraldeyes HB User
Diovan

I presently take Clonidine .1mg 5x's day. It is not controlling my bp very well so the dr. added Diovan 80mg 2 x's day. Whenever I take the Diovan I get such a rush in my body. My heart starts racing, my bp shoots up and I start getting an internal shaking. I wait about 30 minutes and then I take a Clonidine and eventually that helps calm me down. I switched to Diovan 40mg
2x's a day thinking that it would not effect my body as bad. It still does it.
Within a few hours my bp goes down and so does the heart rate but sometimes I still feel the shakiness inside.

Why does the bp shoot up? You would think when you take a bp pill the bp would come down. Why the surge in my body? Has anyone else experienced these sensations. I am very sensitive to drugs and have taken some many different classes of drugs...but this is crazy! I am at my wit's end trying to control the bp.

I have had all the tests and everything came out fine. My mother had hbp so they say it is heridetary. My husband seems to think I should see another doctor....but I have no faith in them....all they want to do is push drugs. I don't see what another dr would do differently.

 
Old 11-03-2005, 07:25 PM   #2
Junior Member
(female)
 
Join Date: Oct 2005
Posts: 18
hindy HB User
Re: Diovan

I seem to have the same experience with Benicar. Within an hour of taking it my bp goes up. I don't have any other symptoms, just the increased bp, but it doesn't make any sense to me why it does this. I told the doctor about this but I don't think he believed me. He said "stop taking your bp so often, no more then once a day." I now take cardizem LA at night and that keeps it down. the doc told me to take the Benicar in the morning but I don't understand why since it doesn't seem to do anything. What a frustrating malady this is!

 
Sponsors Lightbulb
   
Old 11-04-2005, 12:34 AM   #3
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 186
red-rider HB User
Re: Diovan

Emeraldeyes~I know just how you feel. I have been on Diovan for over a year. I take 80mg which keeps my BP in the 130's over 80's. The doc was not pleased with those readings so she had me take an 80mg pill in the AM and then one in the PM~WELL~I had the same rush thru my body you mentioned and then my heart would race like crazy. I reported this to the doc so she had me take only half the pill in the PM~Same thing happened~I was jittery and my heartbeat was fast and wacky. I nver took my BP during those episodes so I dont know how high it was? I just take 80mg once daily~and with the help of Ativan to control occassional "spikes" I am in range. Keep me posted ~I am interested to know how your doc handles your dilemma.
take care~RR

 
Old 11-04-2005, 05:08 AM   #4
Veteran
(male)
 
Join Date: Jul 2004
Posts: 309
GEORGEP HB User
Re: Diovan

Quote:
Originally Posted by red-rider
Emeraldeyes~I know just how you feel. I have been on Diovan for over a year. I take 80mg which keeps my BP in the 130's over 80's. The doc was not pleased with those readings so she had me take an 80mg pill in the AM and then one in the PM~WELL~I had the same rush thru my body you mentioned and then my heart would race like crazy. I reported this to the doc so she had me take only half the pill in the PM~Same thing happened~I was jittery and my heartbeat was fast and wacky. I nver took my BP during those episodes so I dont know how high it was? I just take 80mg once daily~and with the help of Ativan to control occassional "spikes" I am in range. Keep me posted ~I am interested to know how your doc handles your dilemma.
take care~RR
I take 320mg of DIOVAN once a day in the morning. I started off with 80mg twice a day, once in the morning and another one at night. My doctor then decided to give me 160mg pills to take once a day. I went for a blood pressure check and my reading was 130/80 so he increased the dosage to 320 mg once a day. My readings all over the place now. Sometimes 123/78 and other times as high as 135/80. I occasionally get readings 146/78. My doctor also told me not to check it so often, maybe once a week. I still have been checking it a few times at night and on the weekends I check it during the day at different times. I have no noticeable side effects from the Diovan and from what I understand it is supposed to be a mild drug that just blocks a chemical that constricts blood vessels that the kidneys make....

 
Old 11-04-2005, 05:19 AM   #5
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Diovan

Here's a pplausible hypothesis.
Whenever you take any drug that vasodilates the arterioles like angiotensin receptor blockers are claimed to do, a feedback loop kicks in to speed up the heart, sometimes dramatically (palpitations) and very quickly, to pump more blood. This effect can actually also raise BP somewhat nullifying the effect of the drug. I've been researching the effects of an old drug, hydralazine, acts directly to dilate the arterioles and there are warnings about the effect. Alas, the hydralazine doesn't do boop for me either much like ARB's and ACEI's.

Anyhoo, people who are high renin hypertensives and thus sensitive to ARB's and ACEI's will probably notice this effect. Nitroglycerine does it too.

What is in effect happening is that the heart, through evolution, mistakenly thinks that the body has suffered a major cut and is losing blood when the arteries open and it reacts accordingly in a effort to save the sufferer's life.

Last edited by Lenin; 11-04-2005 at 05:24 AM.

 
Old 11-04-2005, 01:31 PM   #6
Senior Member
(female)
 
Join Date: Mar 2005
Posts: 186
red-rider HB User
Re: Diovan

Lenin~I am amazed at your knowledge of how these meds work. I wish my doctor could explain it like you do! Come to think of it,I have been to 3 docs for my BP and they have never explained a thing to me. Do you think most are prescribing what's the most abundant in their "freebie" cabinet? I dont think think my BP will ever be or stay at 120/80. And I know it rises during the day when I'm busy with kids etc. At night it calms down. I wonder if most of us should be getting one of those sophisticated heart machine checks like Oprah did on her show a few weeks ago? I think I'd have major anxiety at the thought of getting one....but they do tell the tale~good or bad. I have whitecoat bigtime~which is no fun~but those heart machines are tempting!
*RR*

 
Old 11-07-2005, 07:50 AM   #7
Member
(female)
 
Join Date: Sep 2003
Posts: 60
Emeraldeyes HB User
Re: Diovan

Lenin - is this something I should be concerned about. Is it bad enough to stop taking Diovan? When I take the Clonidine I settle down. I'm thinking once my system gets use to it I will do better. It is helping my bp with the least side effects.

 
Old 11-07-2005, 06:54 PM   #8
Veteran
 
Join Date: May 2004
Posts: 467
rahod HB User
Re: Diovan

Quote:
Originally Posted by Lenin
Here's a pplausible hypothesis.
Whenever you take any drug that vasodilates the arterioles like angiotensin receptor blockers are claimed to do, a feedback loop kicks in to speed up the heart, sometimes dramatically (palpitations) and very quickly, to pump more blood. This effect can actually also raise BP somewhat nullifying the effect of the drug. I've been researching the effects of an old drug, hydralazine, acts directly to dilate the arterioles and there are warnings about the effect. Alas, the hydralazine doesn't do boop for me either much like ARB's and ACEI's.

Anyhoo, people who are high renin hypertensives and thus sensitive to ARB's and ACEI's will probably notice this effect. Nitroglycerine does it too.

What is in effect happening is that the heart, through evolution, mistakenly thinks that the body has suffered a major cut and is losing blood when the arteries open and it reacts accordingly in a effort to save the sufferer's life.
Yes..but the body will *reset* after a period and BP should stablize after time.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Diovan Pill Pricing...Grrrrr! violet312s High & Low Blood Pressure 7 03-04-2007 12:48 PM
Diovan + Claritin = Dizziness? violet312s High & Low Blood Pressure 1 01-27-2007 07:23 AM
Has anyone dropped Diovan and done alright? frank619 High & Low Blood Pressure 110 06-12-2006 07:00 PM
Stopped Diovan--Hurrah--Frank619 is back!! frank619 High & Low Blood Pressure 139 02-22-2006 08:54 AM
Diovan and Xanax Vacaloca High & Low Blood Pressure 3 10-19-2005 07:35 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Atenolol
Benicar
Clonidine Cozaar
Diovan
  Lisinopril
Lotrel
Norvasc
Potassium
Toprol




TOP THANKED CONTRIBUTORS



Machaon (55), atengnr (48), JJ (35), soflsun (29), Flutterbye77 (17), flowergirl2day (16), flitz (16), zuzu8 (15), cartner (12), rudiraven (12)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 08:12 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!